This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process one or both medicines more quickly.
What might happen:
Your blood levels of one or both medicines may decrease. This may decrease the beneficial effects of one or both medicines.
What you should do about this interaction:
If you experience problems with your breathing or seizures, contact your doctor. It may be necessary to adjust the dose of your medicines.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Rosenberry KR, Defusco CJ, Mansmann HC Jr, McGeady SJ. Reduced theophylline half-life induced by carbamazepine therapy. J Pediatr 1983 Mar;102(3):472-4.
- 2.Mitchell EA, Dower JC, Green RJ. Interaction between carbamazepine and theophylline. N Z Med J 1986 Feb 12;99(795):69-70.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.